Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 13, 2007, 3:34 PM EST for Telfair County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2007, 3:34 PM EST (20:34 UTC)
- Expired
- Feb 13, 2007, 4:15 PM EST
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 3:34 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 132036
SVRFFC
GAC271-132115-
/O.NEW.KFFC.SV.W.0026.070213T2034Z-070213T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EST TUE FEB 13 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TELFAIR COUNTY IN CENTRAL GEORGIA
* UNTIL 415 PM EST
* AT 332 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
13 MILES SOUTHWEST OF WORKMORE TO 16 MILES SOUTHWEST OF WORKMORE...
NEAR CHINA HILL...ALONG THE TELFAIR...BEN HILL COUNTY LINE...
MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSONVILLE...CHINA HILL...AND WORKMORE.
THESE STORMS HAVE PRODUCED WIND DAMAGE IN THE FORM OF TREES AND POWER LINES
DOWN ACROSS IRWIN AND WORTH COUNTIES TO THE SOUTHWEST.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3179 8307 3183 8316 3187 8317 3188 8320
3210 8294 3212 8295 3212 8293 3206 8287
3199 8272 3192 8266 3178 8287
$$
191 follow-up statement
000
WWUS52 KFFC 132108
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EST TUE FEB 13 2007
GAC271-132116-
/O.EXP.KFFC.SV.W.0026.000000T0000Z-070213T2115Z/
TELFAIR GA-
406 PM EST TUE FEB 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR TELFAIR COUNTY WILL BE ALLOWED
TO EXPIRES AT 415 PM EST...
AT 402 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SMALL LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MCRAE...TO WORKMORE...TO JACKSONVILLE...
MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUMBER
CITY AND TOWNS.
ALTHOUGH NO DAMAGE HAS YET BEEN REPORT FROM TELFAIR COUNTY...WIND
DAMAGE
WAS REPORTED EARLIER FROM IRWIN AND WORTH COUNTIES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3179 8307 3183 8316 3187 8317 3188 8320
3210 8294 3212 8295 3212 8293 3206 8287
3199 8272 3192 8266 3178 8287
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:00 PM EST, 34 minutes earlier.
Area forecast discussion, Feb 13, 3:00 PM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EST TUE FEB 13 2007 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... FOR THIS AFTERNOON/EVENING...CONVECTION ONGOING ACROSS MAINLY SOUTHERN SECTIONS OF CWA WILL BE MOVING INTO AREA THAT HAS HAD NO CLOUD COVER FOR MOST OF THE DAY...SO MIGHT SEE AN INCREASE IN CONVECTIVE ACTIVITY ASSOCIATED WITH THE SYSTEM. SURFACE-BASED CAPES IN THIS AREA HAVE CREPT UP TO OVER 500 J/KG...BUT LITTLE SHEAR TO WORK WITH. IN ADDITION...SIGNIFICANT AMOUNT OF INSTABILITY CREEPING UP OUT OF THE GULF INTO THE DEEP SOUTH...WITH SBCAPES OF OVER 1500 J/KG IN PARTS OF MISSISSIPPI AND ALABAMA... AND THIS COLLOCATED WITH SOME DECENT SPEED SHEAR AS NOSE OF SOUTHERN STREAM JET (150+KTS) PUSHES INTO THIS AREA ASSOCIATED WITH THE BASE OF THE TROUGH. BY 00Z TONIGHT...KINK IN THE 300MB TROUGH PLACES BULLSEYE OF JET-LEVEL DIVERGENCE RIGHT OVER THE SOUTHEAST. CURRENTLY...SOME WEAK CONVECTION FIRING IN THE LOWER MISSISSIPPI VALLEY NOW NEAR THE VORT MAX...AND EXPECT THIS TO SPREAD EAST. LIMITING FACTOR WILL BE THE TIMING...ANY CONVECTION THAT DEVELOPS MIGHT NOT APPROACH OUR AREA BEFORE SUNSET AT WHICH POINT IT WOULD WEAKEN AS COLDER TEMPS AT THE SURFACE WOULD TAKE OVER. IF IT DOES REACH US BEFORE SUNSET...WOULD NOT BE SURPRISED TO SEE DAMAGING WINDS AND LARGE HAIL (ASSOCIATED WITH THE COLD CORE LOW) AND WITH ANY DISCRETE CELL THAT DEVELOPS OF COURSE THERE IS THE POSSIBILITY OF AN ISOLATED TORNADO WITH THE AMOUNT OF SHEAR WITH THE UPPER JET. HOWEVER...AS MENTIONED...IT COULD VERY LIKELY BE THAT NONE OF THIS HAPPENS IN OUR AREA AND WELL JUST HAVE TO WAIT AND SEE WHAT TRANSPIRES. BY TONIGHT...UPPER LOW DRAGS SURFACE LOW TO THE NORTHEAST. AS COLD FRONT PUSHES THROUGH OUR AREA...COLD TEMPERATURES DIVE IN QUICKLY BEHIND THE FRONT IN PART DUE TO THE STRENGTH OF THE UPPER JET. MILLER B CYCLOGENESIS OVER THE APPALACHIANS AND CAROLINA COASTS (THIS EASTERN LOW CAN BE SEEN DEVELOPING AS I TYPE) ON EITHER SIDE OF THE CAD MERGES INTO QUITE A SIGNIFICANT NOREASTER...BUT NOT BEFORE WE GET SOME WRAPAROUND PRECIP FROM THE WESTERN LOW. MIGHT BE ENOUGH FOR A RAIN/SNOW MIX IN THE MOUNTAINS OVERNIGHT... BUT NOT TOO IMPRESSED. SURFACE GRADIENT INCREASES SIGNIFICANTLY ON TUESDAY BETWEEN THE EXITING NOREASTER AND THE CANADIAN HIGH RAPIDLY BUILDING SOUTH UNDER THE STRONGLY CONFLUENT UPPER FLOW. NOT CONFIDENT ENOUGH IN WIND SPEEDS TO ISSUE A WIND ADVISORY AT THIS TIME...BUT WOULD NOT BE SURPRISED TO SEE SUSTAINED WINDS EASILY AT 15KTS WITH HIGHER GUSTS. COLD-AIR STRATOCU WILL PROBABLY BE AN ISSUE AS WELL WITH THE SIGNIFICANT AMOUNT OF COLD AIR ADVECTION OVER THE (RELATIVELY) WARMER SURFACE...STILL FAIRLY WET AND AFFECTED BY RESIDUAL LATENT HEAT RELEASE. BY THURSDAY...WITH HIGH PRESSURE MOVING IN...SIGNIFICANT AMOUNT OF DRY AIR FILTERS INTO THE REGION AND RELATIVE HUMIDITIES WILL DROP ENOUGH TO PERHAPS WARRANT FIRE WEATHER CONCERNS...DEPENDING ON HOW MUCH FUEL MOISTURES DROP AFTER THIS CURRENT RAIN EVENT. WILL HAVE TO MONITOR. .LONG TERM (FRIDAY THROUGH TUESDAY)... UPPER LOW ASSOCIATED WITH NOREASTER LIFTS OUT OF NEW ENGLAND AT THE BEGINNING OF THE EXTENDED...BUT A SECOND DEEP TROUGH DIPS DOWN INTO THE CENTRAL PART OF THE COUNTRY FOR THE WEEKEND. ECMWF IS ACTUALLY SHARPER WITH THE SURFACE TROUGH THAN THE GFS BUT OVERALL THE PATTERN IS SIMILAR ENOUGH BETWEEN THE EXTENDED MODELS THAT LOW CHANCE POPS LOOKS REASONABLE. ALTHOUGH SOUNDING A BIT LIKE A BROKEN RECORD...MAJOR TROUGH AXIS SWINGS OUT AND UNDER CONFLUENCE ALOFT...YET ANOTHER STRONG CANADIAN HIGH BUILDS IN...WITH STRONG NORTHERLY SURFACE WINDS BETWEEN THE TWO SYSTEMS. SHOULD SEE A REINFORCING SHOT OF COLD AIR FOR THE BEGINNING OF THE WEEK AS THE HIGH BUILDS IN. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 43 51 28 46 / 100 70 5 5 5 ATLANTA 64 36 43 25 43 / 100 60 5 5 5 BLAIRSVILLE 59 34 43 23 41 / 100 80 5 5 10 CARTERSVILLE 59 37 44 23 42 / 100 70 5 5 10 COLUMBUS 65 42 52 30 50 / 100 30 0 5 10 GAINESVILLE 62 38 47 24 45 / 100 70 5 5 5 MACON 65 45 54 28 50 / 100 50 0 5 10 ROME 62 36 44 25 42 / 100 70 5 5 10 PEACHTREE CITY 64 38 46 27 43 / 100 50 5 5 5 VIDALIA 71 48 58 31 51 / 100 50 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Feb 13, 7:50 AM EST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 AM EST TUE FEB 13 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 750 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... AN AREA OF LOW PRESSURE OVER THE SOUTHERN PLAINS WILL PUSH EASTWARD TODAY. THE LOW PRESSURE CENTER WILL TRACK ACROSS TENNESSEE THIS EVENING...AND DRAG A COLD FRONT ACROSS GEORGIA OVERNIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARDS FROM SCATTERED THUNDERSTORMS DEVELOPING DURING THE AFTERNOON AND EVENING HOURS WILL BE OCCASIONAL LIGHTNING...LARGE HAIL AND DAMAGING WINDS. WIND SHEAR PROFILES SUGGEST ISOLATED TORNADOES MAY ALSO BE POSSIBLE. .DISCUSSION... A WARM FRONT WILL SURGE NORTHWARD TODAY AND PLACE MUCH OF GEORGIA IN A WARM...MOIST AND MODERATELY UNSTABLE AIRMASS BY THIS AFTERNOON. THIS WILL PROVIDE THE FUEL FOR WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE AREA AS A STRONG UPPER DISTURBANCE AND COLD FRONT APPROACH FROM THE WEST. ALTHOUGH INSTABILITIES AND WIND SHEAR PROFILES APPEAR TO BE MARGINAL...THE ADDED FORCING PROVIDED BY A STRONG UPPER LEVEL JET STREAM THAT PUSHES INTO GEORGIA DURING THE AFTERNOON COULD BE SUFFICIENT TO SUPPORT ISOLATED SEVERE STORMS. AT THIS TIME...IT APPEARS THIS THREAT WILL BE GENERALLY ALONG AND SOUTH OF A CEDARTOWN...TO LAWRENCEVILLE...TO ATHENS LINE WHERE THE DEEPER MOISTURE AND GREATER INSTABILITIES SHOULD BE POOLED. THE ISOLATED SEVERE THREAT WILL BE GREATEST BETWEEN 2 PM AND 8 PM...AND THEN GRADUALLY DIMINISH THROUGH 10 PM AS THE UPPER FORCING SHIFTS EASTWARD. ISOLATED SHOWERS WILL REMAIN POSSIBLE OVERNIGHT AS THE COLD FRONT SLOWLY PUSHES ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A POTENTIAL FOR WINTRY PRECIPITATION ACROSS PORTIONS OF NORTH GEORGIA LATE SATURDAY AND SATURDAY NIGHT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Feb 13, 2:38 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EST TUE FEB 13 2007 GAZ080-093-132015- 238 PM EST TUE FEB 13 2007 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND HEAVY RAIN IN EASTERN TAYLOR AND MACON COUNTIES UNTIL 315 PM EST... AT 232 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF STRONG THUNDERSTORMS FROM JUST NORTHWEST OF REYNOLDS TO NEAR MONTEZUMA...MOVING NORTHEAST AT 30 MPH. THESE THUNDERSTORMS WILL AFFECT REYNOLDS...HICKS... MARSHALLVILLE...AND MONTEZUMA THROUGH 315 PM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Feb 13, 2:46 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 PM EST TUE FEB 13 2007 GAZ081-132015- 246 PM EST TUE FEB 13 2007 ..SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND HEAVY RAIN IN CRAWFORD COUNTY UNTIL 315 PM EST... AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS IN FAR SOUTHWEST CRAWFORD COUNTY...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND VERY HEAVY RAIN. THESE STORMS WILL AFFECT MUCH OF CRAWFORD COUNTY THROUGH 315 PM...INCLUDING HORNS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Feb 13, 3:13 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 PM EST TUE FEB 13 2007 GAZ106-108-132045- 313 PM EST TUE FEB 13 2007 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND HEAVY RAIN IN EASTERN CRISP AND WILCOX COUNTIES UNTIL 345 PM EST... AT 311 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF STRONG THUNDERSTORMS FROM TREMONT TO ARABI...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 45 MPH AND TORRENTIAL RAINFALL CAN BE EXPECTED AS THESE STORMS MOVE THROUGH EASTERN CRISP AND MUCH OF WILCOX COUNTY THROUGH 345 PM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.